Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Apr 23, 2025, 8:23 PM MDT for Lincoln County, Colorado. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2025, 8:23 PM MDT (02:23 UTC)
- Expired
- Apr 23, 2025, 9:00 PM MDT
- In force
- 37 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 106 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1546 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WUUS55 KBOU 240223
SVRBOU
COC073-240300-
/O.NEW.KBOU.SV.W.0007.250424T0223Z-250424T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
823 PM MDT Wed Apr 23 2025
The National Weather Service in Denver has issued a
* Severe Thunderstorm Warning for...
East Central Lincoln County in east central Colorado...
* Until 900 PM MDT.
* At 823 PM MDT, a severe thunderstorm was located 12 miles south of
Arriba, or 24 miles southeast of Limon, moving east at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
Mainly rural areas of East Central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3898 10333 3925 10335 3926 10316 3898 10316
TIME...MOT...LOC 0223Z 261DEG 13KT 3911 10330
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RPK2 follow-up statements
828
WWUS55 KBOU 240232
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
832 PM MDT Wed Apr 23 2025
COC073-240300-
/O.CON.KBOU.SV.W.0007.000000T0000Z-250424T0300Z/
Lincoln CO-
832 PM MDT Wed Apr 23 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 9 PM MDT FOR
EAST CENTRAL LINCOLN COUNTY...
At 832 PM MDT, a severe thunderstorm was located 12 miles south of
Arriba, or 26 miles southeast of Limon, moving east at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
Locations impacted include...
Mainly rural areas of East Central Lincoln County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm is capable of producing
dangerous hail and damaging winds.
&&
LAT...LON 3898 10333 3925 10335 3926 10316 3898 10316
TIME...MOT...LOC 0223Z 261DEG 13KT 3911 10329
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RPK547 WWUS55 KBOU 240259 SVSBOU Severe Weather Statement National Weather Service Denver CO 859 PM MDT Wed Apr 23 2025 COC073-240309- /O.EXP.KBOU.SV.W.0007.000000T0000Z-250424T0300Z/ Lincoln CO- 859 PM MDT Wed Apr 23 2025 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 9 PM MDT FOR EAST CENTRAL LINCOLN COUNTY... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. && LAT...LON 3898 10333 3925 10335 3926 10316 3898 10316 TIME...MOT...LOC 0232Z 261DEG 13KT 3911 10325 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 4:39 PM MDT, 3 hours 44 minutes earlier. Its key messages:
- Increased chances for showers and thunderstorms late this afternoon and evening, a few could be severe over the plains southeast of Denver.
- Another round of afternoon/evening showers and thunderstorms Thursday afternoon and evening, some of which could be severe along and east of the urban corridor.
- Cooler Friday with light rain. Snow levels will remain above 9,000 ft elevation.
- Well above normal temperatures possible this weekend. Critical fire weather conditions will be a concern on Sunday.
Area forecast discussion, Apr 23, 4:39 PM MDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 439 PM MDT Wed Apr 23 2025 .KEY MESSAGES... - Increased chances for showers and thunderstorms late this afternoon and evening, a few could be severe over the plains southeast of Denver. - Another round of afternoon/evening showers and thunderstorms Thursday afternoon and evening, some of which could be severe along and east of the urban corridor. - Cooler Friday with light rain. Snow levels will remain above 9,000 ft elevation. - Well above normal temperatures possible this weekend. Critical fire weather conditions will be a concern on Sunday. && .SHORT TERM /Through Thursday/... Issued at 245 PM MDT Wed Apr 23 2025 A cold front has brought northeast winds to the area today advecting cool air into the area. Moisture has gradually increased through the day. Over the northeast plains, low clouds have persisted and crept westward, with the leading edge of the low clouds near Fort Collins to DIA line. It will likely be too cool in this area to support strong to severe storms. The main threat area for severe weather still looks to the southeast of Denver and over/east of the Palmer Divide. SBCAPE has reached 1000 (J/kg). There's plenty of shear to lead to stronger organized storm development. The main threat area still looks to be eastern Adam/Arapahoe, Elbert, southern Washington, and Lincoln counties. Main threats will be hail, slightly larger than 1 inch in diameter and 60 mph winds. Elsewhere, due to limited moisture and/or instability the thunderstorms will be weaker. The severe threat ends mid evening as the airmass begins to stabilize. There will be enough lift for showers and weaker storms to persist through evening hours over the northeast plains. It will be another tricky forecast for Thursday. Low clouds will prevail across much of urban corridor and eastern plans during the morning hours. Will have low PoPs in the forecast since we could see a little light rain or drizzle from this. The clouds will be slow to burn off and may not burn off over the far eastern plains. As far as severe weather goes, the far eastern plains look to be too cool and capped. Farther west over the Front Range and foothills, moisture will be limited, likely keep any convection weak. The should be an area between the low clouds on the plains and the drier air over the higher where it will be moist and warm enough for stronger/severe storms. In this area are looking at temperatures reaching the mid to upper 60s with dew points in the 40s. If readings reach this, MLCAPE reaches 1000 (J/kg). The I-25 corridor and nearby eastern plains seem to have the best chance at seeing these favorable conditions for the stronger to severe storms. However, where low clouds are slow or don't burn off, this would likely result in too cool and stable conditions for strong to severe storms. && .LONG TERM /Thursday night through Wednesday/... Issued at 245 PM MDT Wed Apr 23 2025 Thursday night, upper level trough will be off the West Coast of the U.S. with a weak to moderate southwesterly flow over Colorado. At the surface, the pressure gradient between higher pressure over the Northern Plains States and lower pressure over Colorado will allow a cold front to push across Northeastern Colorado during the evening with upslope flow behind it. Consequently, should see scattered to numerous showers along with a few storms, east of the mountains during the evening, transitioning to light rain and some drizzle overnight. Some of the storms across the plains could be strong to marginally severe during the early evening hours. The light rain and drizzle should continue into the morning hours with the low clouds breaking up by afternoon as the upslope flow diminishes. With all the low clouds in place, the temperatures on Friday will be quite cool with max readings only expected to climb into the 50s across the plains. By afternoon, there should be enough daytime heating and instability to produce another round of scattered to numerous showers and a few thunderstorms from the Front Range mountains eastward into the adjacent plains. Over the weekend, the models are showing a closed upper low tracking from Central California into the Great Basin. Ahead of this system, Colorado will be under the influence of a dry southwesterly flow aloft which should result in warmer and drier weather across the forecast area. The exception may be across the far Northeastern Plains on Saturday where lingering low clouds and fog in the morning may keep temperatures on the cool side. There may also be enough moisture and instability Saturday afternoon to produce a few high based showers and storms across the CWA as well. Further to the east where greater moisture and instability exist, can't rule out a stronger storm. On Sunday, model cross sections are showing a downsloping southwesterly flow setting up east of the mountains. This flow is expected to produce very warm and dry conditions across the plains with temperatures climbing into the upper 70s and lower 80s. This combined with gusty southwesterly winds to 40 mph would lead to increasing fire weather concerns during the afternoon and early evening hours. By early next week, the upper low moves across the Northern Rockies and Northern Plains States with a trailing cold front moving through Northeastern Colorado. This pattern should lead to cooler unsettled weather across the forecast area with some snow possible over the higher mountains. && .AVIATION /00Z TAFS through 00Z Friday/... Issued at 431 PM MDT Wed Apr 23 2025 Best chc of tstms thru 02z may stay to the south and east of DIA. Winds have gone more ENE at DIA behind a boundary while winds were more north at APA and BJC. Next question is development of stratus. It has been lingering to the northeast of DIA late this aftn. Timing of it developing isn't certain, especially if winds eventually go more southeast. For now have included a tempo group for MVFR ceilings between 03z and 06z. After 06z will have MVFR ceilings with IFR cilings between 11z and 16z. Expect these lower ceilings will lift by 19z on Thu. Winds will be light Se in the morning and then transition to E or SE by 19z. There will be a chc of tstms mainly after 21z. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...JK AVIATION...RPK
Hazardous weather outlook, Apr 23, 11:09 AM MDT, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1109 AM MDT Wed Apr 23 2025 COZ030>051-241715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1109 AM MDT Wed Apr 23 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated light showers are possible this afternoon, spreading from the high country onto the eastern plains. Briefly gusty winds may accompany the stronger showers that develop today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered afternoon showers and thunderstorms are forecast most days this week, especially Wednesday and Thursday. A couple stronger storms on Wednesday afternoon could produce hail and gusty winds, mainly east of I-25. We should transition to warmer and drier weather over the weekend with potential fire weather concerns across portions of the plains by Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Local storm report, Apr 23, 6:23 PM MDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Denver CO
623 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Hail 9 ESE Fondis 39.19N 104.29W
04/23/2025 E1.50 Inch Elbert CO Trained Spotter
&&Local storm report, Apr 23, 6:53 PM MDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
653 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Hail 4 S Matheson 39.11N 103.98W
04/23/2025 E2.00 Inch Elbert CO Public
Report from mPING: Hen Egg (2.00 in.).
&&Local storm report, Apr 23, 6:54 PM MDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
654 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM Hail 1 E Matheson 39.17N 103.96W
04/23/2025 M2.50 Inch Elbert CO NWS Employee
&&Local storm report, Apr 23, 7:37 PM MDT, 46 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
737 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM Hail 10 S Limon 39.12N 103.72W
04/23/2025 E1.75 Inch Lincoln CO Public
&&Local storm report, Apr 23, 8:11 PM MDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
811 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Hail 2 W Limon 39.26N 103.72W
04/23/2025 E1.00 Inch Elbert CO Storm Chaser
&&Local storm report, Apr 23, 8:18 PM MDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
818 PM MDT Wed Apr 23 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM Tstm Wnd Gst 1 E Limon 39.27N 103.67W
04/23/2025 M59 MPH Lincoln CO ASOS
ASOS station KLIC Limon.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 45 min |
| Apr 23, 6:39 PM MDT | Tornado Warning | BOU | Elbert | 21 min |
| Apr 23, 6:55 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 35 min |
| Apr 23, 7:23 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 37 min |
| Apr 23, 7:25 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 35 min |
| Apr 23, 8:02 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 28 min |
| Apr 24, 1:27 PM MDT | Special Weather Statement | BOU | Denver | 63 min |
| Apr 24, 2:11 PM MDT | Special Weather Statement | BOU | Douglas | 34 min |
| Apr 24, 2:15 PM MDT | Special Weather Statement | BOU | Denver | 30 min |
| Apr 24, 2:35 PM MDT | Special Weather Statement | BOU | Arapahoe | 40 min |
| Apr 24, 2:42 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas, Elbert | 33 min |
| Apr 24, 2:51 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 39 min |
| Apr 24, 2:56 PM MDT | Tornado Warning | BOU | Elbert | 27 min |
| Apr 24, 3:18 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 27 min |
| Apr 24, 3:42 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 33 min |
| Apr 24, 4:19 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 41 min |
| Apr 24, 4:37 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 38 min |
| Apr 24, 4:49 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 22 min |
| Apr 24, 5:26 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.